Stroke caused by steroid?

Patient

Q: My friend went to the hospital because of a rash covering his body.they docs gave him steroid and then not long after started having mini strokes...could they have been caused by the steroid medications?

Doctor

A:   It is highly unlikely that the steroids caused the strokes. The cause of these mini strokes may have to be investigated further and the strokes coulr have also have been seizure like activity manifesting as a stroke.

Related Q&A

Q: My father had a series of strokes and is bleeding on both sides of the brain. He is somewhat aware but cant talk or ...

Q: My mom is 77 years old. She is 130 pounds and 5 ft 2 ins tall. She leads an active life. She is on medication for ...

Q: I was wondering if you'd be able to tell if it is more likely that my grandfather suffered from a seizure or stroke? ...

Q: Did what happened to me in my symptoms mean I had a stroke or a migraine headache?

Q: I had a stroke in May 2015. I have multiple issues. 1: my hand "fell asleep" and is not improving as is the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews